Alert archive / Louisiana / Flash Flood Warnings in 2025
Flash Flood Warning 52, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Jun 13, 2025, 12:46 PM CDT for Calcasieu Parish, Louisiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2025, 12:46 PM CDT (17:46 UTC)
- Expired
- Jun 13, 2025, 3:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 14 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 5.8 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 277 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
828
WGUS54 KLCH 131746
FFWLCH
LAC019-132000-
/O.NEW.KLCH.FF.W.0052.250613T1746Z-250613T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
1246 PM CDT Fri Jun 13 2025
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Central Calcasieu Parish in southwestern Louisiana...
* Until 300 PM CDT.
* At 1246 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lake Charles and Moss Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3019 9325 3033 9318 3032 9313 3021 9315
FLASH FLOOD...RADAR INDICATED
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 12:17 PM CDT, 29 minutes earlier. Its key messages:
- A Flash Flood watch has been posted for lower Southeast TX and South Central LA into Saturday evening where periods of training precipitation over saturated soils are likely to occur
- A Marginal to Slight risk of excessive rainfall has been outlined across across the forecast area
- High rain chances will persist into this weekend; slightly lower chances early to mid next week
Area forecast discussion, Jun 13, 12:17 PM CDT, 29 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1217 PM CDT Fri Jun 13 2025
...New AVIATION...
.KEY MESSAGES...
- A Flash Flood watch has been posted for lower Southeast TX and
South Central LA into Saturday evening where periods of training
precipitation over saturated soils are likely to occur
- A Marginal to Slight risk of excessive rainfall has been
outlined across across the forecast area
- High rain chances will persist into this weekend; slightly lower
chances early to mid next week
&&
.SHORT TERM...
(Today through Sunday night)
Issued at 325 AM CDT Fri Jun 13 2025
A shallow shortwave trough is forecast to slowly lift north
through the afternoon into the Missouri Valley tonight. Locally
along the Gulf Coast, an enhanced Jet region has developed leading
to moisture convergence across the area. A low level - near
surface trough axis extending along south central LA will meander
across the forecast through this evening while lifting north with
the parent upper level trough. Scattered showers and thunderstorms
likely to increase in coverage across SETX and south central LA
during from daybreak through the early afternoon.
With warm surface temperatures and dewpoints, there will be an axis
of higher instability to lift through the area prompting a flash
flooding threat where cells with greater depth training over already
saturated soil may occur. Additionally,lowered Upshear Corfidi
vectors further substantiate a flash flood threat for lower SETX /
SWLA region through into this evening. Naturally with mostly cloudy
to overcast skies, many locations will see temperatures trend in the
low to mid 80's. However a few pockets of sunshine can easily bump
highs closer toward 90°F.
By Saturday the axis of stronger moisture convergence shifts further
east across the Mississippi Valley. This evolution in the pattern
still allows for a healthy onshore flow with a weak boundary to
waver between the coastal and marine zones throughout the afternoon.
That said, speed divergence aloft shifts north of us leaving the
environment more conditional upon colliding outflow boundary and
land / Seabreeze interactions. With a little more sunshine in the
mix, temperatures likely to hedge further toward 90°F.
Hereafter, broad high pressure across the western Atlantic into the
central Gulf persists moist onshore flow through the remainder of
the weekend which will keep scattered PoPs through the remainder of
the weekend.
&&
.LONG TERM...
(Monday through Friday)
Issued at 325 AM CDT Fri Jun 13 2025
The pattern in the long range keeps appreciable rainfall throughout
the new work week ahead as a portion of the downstream trough
becomes cutoff from the northern stream and develops a closed upper
level low hanging over the NW Gulf. As this feature appears to stall
over the region, this creates an unsettled nature to timing and
amounts of precipitation through the week. While rainfall will lean
on the above normal side of climatology temperatures will keep
closer to par to the low 90's.
&&
.AVIATION...
(18Z TAFS)
Issued at 1210 PM CDT Fri Jun 13 2025
A slow moving trough axis continues to impact all terminals
across the region. After hours of heavy rain LFT and ARA are in a
pocket of clear air with VFR conditions but convection and precip
will build back into the area over the next few hours. Winds will
remain light, below 10 knots, and from the south. Near convection
CIG and VIS will drop to IFR / LIFR levels with frequent lgt and
gusty winds. Outside of convection conditions will be MVFR to VFR.
&&
.MARINE...
Issued at 325 AM CDT Fri Jun 13 2025
Light to occasionally modest onshore flow and low seas will
persist through this week. Small craft should exercise caution
remains through 7AM. Elevated thunderstorm chances will linger
through the week and the upcoming weekend which may cause locally
higher winds and seas.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 71 91 73 92 / 20 70 20 70
LCH 76 90 76 90 / 20 60 10 70
LFT 75 90 75 90 / 30 70 10 80
BPT 75 90 76 90 / 10 50 10 60
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch through Saturday evening for LAZ033-044-045-055-073-
074-141>143-152>154-241>243-252>254.
TX...Flood Watch through Saturday evening for TXZ201-261-262-515-516-
615-616.
GM...None.
&&
SHORT TERM...30
LONG TERM....30
AVIATION...14In the hours before
Local storm report, Jun 13, 11:43 AM CDT, 1 hour 3 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1143 AM CDT Fri Jun 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 AM Flash Flood 1 N Westlake 30.26N 93.26W
06/13/2025 Calcasieu LA Public
Public video of water well into yards at
Sampson and Live Oak.
&&Local storm report, Jun 13, 12:10 PM CDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1210 PM CDT Fri Jun 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1209 PM Flash Flood 1 N Westlake 30.26N 93.26W
06/13/2025 Calcasieu LA Public
Video of truck stranded on Live Oak Street.
&&Local storm report, Jun 13, 12:13 PM CDT, 33 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1213 PM CDT Fri Jun 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 PM Flash Flood 1 N Westlake 30.26N 93.26W
06/13/2025 Calcasieu LA Public
Water now coming into homes. Rainfall
amounts so far of 6.34 in about 1.5 hours.
&&Local storm report, Jun 13, 12:26 PM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1226 PM CDT Fri Jun 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM Flash Flood 3 NW Westlake 30.28N 93.28W
06/13/2025 Calcasieu LA Mesonet
Water level gage reports water is out of its
banks on Eveila Street.
&&Special weather statement, Jun 13, 12:29 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1229 PM CDT Fri Jun 13 2025
LAZ141-TXZ261-262-516-131800-
Northern Calcasieu LA-Northern Orange TX-Southern Newton TX-
Southern Jasper TX-
1229 PM CDT Fri Jun 13 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN NEWTON...NORTHERN
ORANGE AND SOUTHEASTERN JASPER COUNTIES THROUGH 100 PM CDT...
At 1229 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mauriceville, moving east at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Orange, Vidor, Deweyville, Mauriceville, Pine Forest, Gist, Hartburg,
and Forest Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3031 9409 3040 9372 3012 9371 3016 9407
TIME...MOT...LOC 1729Z 270DEG 10KT 3026 9387
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
Stigger/87Local storm report, Jun 13, 12:39 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
1239 PM CDT Fri Jun 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 PM Flash Flood 3 NW Westlake 30.28N 93.28W
06/13/2025 Calcasieu LA Mesonet
Water level gage on Eveilia Street reporting
water is now over the road.
&&The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 1:29 AM CDT | Special Weather Statement | LCH | Lafayette | 16 min |
| Jun 13, 2:26 AM CDT | Flood Watch | LCH | Acadia, Calcasieu, Cameron, Iberia, Jefferson Davis, Lafayette and 4 more | 41 hr |
| Jun 13, 2:46 AM CDT | Flash Flood Warning | LCH | Iberia, Lafayette, Saint Martin, Vermilion | 7 hr |
| Jun 13, 3:06 AM CDT | Special Weather Statement | LCH | Lafayette | 39 min |
| Jun 13, 3:52 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Lafayette, Saint Martin, Vermilion | 23 min |
| Jun 13, 4:01 AM CDT | Tornado Warning | LCH | Iberia, Vermilion | 13 min |
| Jun 13, 4:13 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Lafayette, Saint Martin, Vermilion | 47 min |
| Jun 13, 4:52 AM CDT | Special Weather Statement | LCH | Acadia | 38 min |
| Jun 13, 4:57 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin | 33 min |
| Jun 13, 5:26 AM CDT | Flash Flood Warning | LCH | Iberia, Saint Martin | 6 hr |
| Jun 13, 5:33 AM CDT | Special Weather Statement | LCH | Lafayette | 27 min |
| Jun 13, 5:37 AM CDT | Special Weather Statement | LCH | Saint Martin | 23 min |
| Jun 13, 5:43 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin | 32 min |
| Jun 13, 6:16 AM CDT | Special Weather Statement | LCH | Lafayette | 29 min |
| Jun 13, 6:17 AM CDT | Special Weather Statement | LCH | Saint Martin | 28 min |
| Jun 13, 6:46 AM CDT | Special Weather Statement | LCH | Saint Martin | 29 min |
| Jun 13, 7:25 AM CDT | River Flood Watch | LCH | Beauregard, Calcasieu | 3 hr |
| Jun 13, 7:35 AM CDT | Special Marine Warning | LCH | 25 min | |
| Jun 13, 7:45 AM CDT | River Flood Warning | LCH | Lafayette, Vermilion | 6 days |
| Jun 13, 9:54 AM CDT | Areal Flood Warning | LCH | Iberia, Lafayette, Saint Martin, Vermilion | 3 hr |
| Jun 13, 10:29 AM CDT | River Flood Warning | LCH | Beauregard, Calcasieu | 24 days |
| Jun 13, 11:18 AM CDT | Areal Flood Warning | LCH | Iberia, Saint Martin | 102 min |
| Jun 13, 11:25 AM CDT | Special Weather Statement | LCH | Calcasieu | 35 min |
| Jun 13, 11:26 AM CDT | Flash Flood Warning | LCH | Calcasieu | 5 hr |
| Jun 13, 12:21 PM CDT | Flash Flood Warning | LCH | Calcasieu | 4 hr |
| Jun 13, 12:47 PM CDT | Special Weather Statement | LCH | Calcasieu | 28 min |
| Jun 13, 1:24 PM CDT | Special Marine Warning | LCH | 36 min | |
| Jun 13, 3:05 PM CDT | Special Marine Warning | LCH | 25 min |
Nearby
Flash Flood Warnings in Louisiana, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.